Hail, Crawford
- When
- February 23, 3:10 AM CST
- Where
- Crawford County, 1 mi S of Natural Dam
- Measured
- 0.88 in hail
- Reported by
- POST OFFICE
- Coordinates
- 35.633, -94.400
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 23, 2:54 AM CST, 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 254 AM CST WED FEB 23 2005 .DISCUSSION... A MID-LEVEL SHORTWAVE MOVING ACROSS CENTRAL TEXAS HAS COMBINED FORCES WITH ISENTROPIC LIFT AND A MODEST LOW LEVEL JET TO PRODUCE A THUNDERSTORMCOMPLEX ACROSS EASTERN OKLAHOMA EARLY THIS MORNING. SOME OF THE THUNDERSTORMS HAVE APPROACHED SEVERE LIMITS. RUC LI VALUES COMPUTED FROM 850 MB ARE RUNNING FROM 0 TO -4 FROM THE INTERSTATE 44 CORRIDOR SOUTH. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL. THE THREAT FOR SEVERE WEATHER WILL PERSIST AT LEAST THROUGH THE EARLY MORNING HOURS. THE CHANCES OF SHOWERS AND THUNDERSTORMS WILL DIMINISH THIS AFTERNOON AS 850 MB FRONTAL BOUNDRY MOVES THROUGH THE AREA CUTTING OFF MUCH OF THE ISENTROPIC LIFT. WILL KEEP LOWER CHANCE POPS IN THE FORECAST FOR TONIGHT AS NORTHERN STREAM SHORTWAVE MOVES ACROSS THE CENTRAL PLAINS. MAY SEE A BRIEF MIX OF SNOW AND RAIN ACROSS EXTREME NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS LATE TONIGHT. HOWEVER...IT LOOKS LIKE MOST THE PRECIPITATION WILL HAVE ENDED BEFORE THE LOW LEVEL TEMPERATURE PROFILE BECOMES FAVORABLE FOR SNOW. WILL KEEP THE FORECAST DRY DURING THE THURSDAY THROUGH SATURDAY TIME FRAME DRY AS WEAK RIDGING ALOFT AND AT THE SURFACE TAKES HOLD ACROSS THE AREA. SLIGHT CHANCE POPS WILL CONTINUE FOR SUNDAY AND MONDAY AS THE MID- LEVEL LOW THAT HAS PLAGUED SOUTHERN CALIFORNIA FOR DAYS FINALLY EJECTS AND MOVES ACROSS THE PLAINS AND A NORTHERN STREAM SHORTWAVE PUSHES A COLD FRONT ACROSS THE AREA SUNDAY NIGHT INTO MONDAY. && .PRELIMINARY POINT TEMPS/POPS... TUL 45 32 49 32 / 80 50 10 10 FSM 49 37 49 33 / 100 60 10 10 MLC 51 34 48 33 / 90 40 10 10 BVO 45 30 48 26 / 80 60 10 10 FYV 45 32 46 27 / 100 60 10 10 BYV 40 28 45 29 / 100 70 10 10 MKO 47 34 47 31 / 90 40 10 10 MIO 45 29 47 29 / 80 60 10 10 F10 48 34 48 32 / 70 40 10 10 HHW 54 40 49 37 / 90 70 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 15 LONG TERM FORECASTER ID= 10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK ISSUED BY NWS NORMAN OK 100 PM CST TUE FEB 22 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-231100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CST TUE FEB 22 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...TONIGHT. DISCUSSION... AN UPPER LEVEL DISTURBANCE WILL APPROACH THE AREA TONIGHT RESULTING IN THE DEVELOPMENT OF SHOWERS. ELEVATED INSTABILITY IS MARGINAL BUT MAY BE JUST ENOUGH FOR A FEW ISOLATED EMBEDDED THUNDERSTORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. RAIN SNOW MIX ALSO POSSIBLE ACROSS NORTHERN OKLAHOMA WEDNESDAY NIGHT. THURSDAY THROUGH MONDAY...NO HAZARDS. EXTENDED DISCUSSION... A FEW ISOLATED EMBEDDED THUNDERSTORMS WILL REMAIN POSSIBLE INTO WEDNESDAY. MORE STABLE AIR WORKING INTO THE AREA FROM THE NORTH WILL THEN PROHIBIT THUNDERSTORM DEVELOPMENT FROM WEDNESDAY NIGHT THROUGH MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1142 PM CST TUE FEB 22 2005 OKZ049-053-060>076-231300- ADAIR OK-CHEROKEE OK-CHOCTAW OK-CREEK OK-DELAWARE OK-HASKELL OK- LATIMER OK-LE FLORE OK-MAYES OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK- OKMULGEE OK-PITTSBURG OK-PUSHMATAHA OK-ROGERS OK-SEQUOYAH OK- TULSA OK-WAGONER OK- 1142 PM CST TUE FEB 22 2005 SEVERE THUNDERSTORM WATCH NUMBER 34 IN EFFECT UNTIL 700 AM CST FOR THE FOLLOWING AREAS. IN EASTERN OKLAHOMA THIS WATCH INCLUDES THE FOLLOWING COUNTIES ADAIR CHEROKEE CHOCTAW CREEK DELAWARE HASKELL LATIMAR LE FLORE MAYES MCINTOSH MUSKOGEE OKFUSKEE OKMULGEE PITTSBURG PUSHMATAHA ROGERS SEQUOYAH TULSA WAGONER
SPECIAL WEATHER STATEMENT...CORRECTED TO REMOVE DELAWARE...ROGERS NATIONAL WEATHER SERVICE TULSA OK...AND MAYES COUNTIES. 1142 PM CST TUE FEB 22 2005 OKZ049-053-060>076-231300- ADAIR OK-CHEROKEE OK-CHOCTAW OK-CREEK OK-HASKELL OK-LATIMER OK-LE FLORE OK-MCINTOSH OK-MUSKOGEE OK-OKFUSKEE OK-OKMULGEE OK-PITTSBURG OK-PUSHMATAHA OK-SEQUOYAH OK-TULSA OK-WAGONER OK- 1142 PM CST TUE FEB 22 2005 SEVERE THUNDERSTORM WATCH NUMBER 34 IN EFFECT UNTIL 700 AM CST FOR THE FOLLOWING AREAS. IN EASTERN OKLAHOMA THIS WATCH INCLUDES THE FOLLOWING COUNTIES ADAIR CHEROKEE CHOCTAW CREEK HASKELL LATIMAR LE FLORE MCINTOSH MUSKOGEE OKFUSKEE OKMULGEE PITTSBURG PUSHMATAHA SEQUOYAH TULSA WAGONER
The Western Arkansas radar (KSRX), 38 km away, was scanning. The volume nearest the first event began at 09:10 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2005Every state in 2005This day in weather historyWarnings in Arkansas, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437428.